CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Ocular complication of intralesional corticosteroid injection of a chalazion.

PURPOSE: To report a major complication of intralesional corticosteroid injection for the treatment of a chalazion.

METHODS: A 28-year-old woman presented with a 4-day history of decreased vision in her left eye that developed after corticosteroid injection to her upper eyelid for the treatment of chalazion. The visual acuity was 20/20 in her right and finger counting in her left eye. Anterior segment examination showed an inferior corneal opacity with positive Seidel test and cataract.

RESULTS: A soft contact lens was applied to cornea and antibiotic therapy was given to prevent endophthalmitis. Cataract was removed by lens aspiration and a posterior chamber intraocular lens was implanted. After surgery, the visual acuity increased to 20/20 in her left eye.

CONCLUSIONS: Inadvertent corneal penetration and traumatic cataract are possible and serious complications of intralesional corticosteroid injection.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app